×

TESARO Launches Campaign to Raise Awareness of Chemotherapy-Induced Nausea and Vomiting Among Patients With Cancer

WALTHAM, Mass., April 23, 2015 (GLOBE NEWSWIRE) -- TESARO, Inc. (Nasdaq:TSRO), an oncology-focused biopharmaceutical company, today announced the launch of Ask About CINV, a campaign to raise awareness of chemotherapy-induced nausea and vomiting (CINV) and the importance of fostering an open dialogue about CINV among patients and their health care providers. The campaign features several patients living with cancer who have experienced firsthand the detrimental impact of CINV and are sharing their stories to help others. This campaign was unveiled today at the Oncology Nursing Society 40th Annual Congress in Orlando, Florida.

"It's important to raise awareness of nausea and vomiting before the start of chemotherapy so that patients are encouraged to ask their health care team about how best to prevent it," said Lonnie Moulder, CEO of TESARO. "By preventing CINV, healthcare providers can help patients focus on other essential aspects of their cancer treatment."

If not prevented, more than half of patients who undergo chemotherapy will experience severe nausea following chemotherapy administration, and more than 30 percent will go on to experience vomiting. Yet research suggests that physicians and nurses may underestimate the incidence of nausea and vomiting, particularly in the days following chemotherapy administration. In one study, greater than 75% of physicians and nurses underestimated the incidence of delayed nausea and vomiting following chemotherapy1. This significant gap between perception and patient experience is due in part to the fact that patients often experience their symptoms outside of the clinic and may not report them to their healthcare provider.

"Many patients don't report their experience with nausea and vomiting because they expect it to be an unavoidable side effect of chemotherapy," said Rebecca Clark Snow, RN, BSN, OCN. "But this does not need to be the case. As nurses, we can be significant advocates for our patients throughout their cancer treatment journey, particularly through education. It is important that we encourage patients to keep the lines of communication open during treatment so that we have an accurate understanding of antiemetic efficacy. Our goal should be prevention of CINV for all patients prior to the initiation of chemotherapy."

To learn more, please visit www.askaboutCINV.com or visit booth 1445 at the Oncology Nursing Society 40th Annual Congress from April 23rd through 26th.

About Chemotherapy-Induced Nausea and Vomiting

Chemotherapy-induced nausea and vomiting (CINV) can affect up to 90 percent of patients receiving chemotherapy without appropriate prevention and can lead to dehydration, weight loss, malnutrition, hospitalization and delays in or even discontinuation of treatment.

About TESARO

TESARO is an oncology-focused biopharmaceutical company dedicated to improving the lives of cancer patients by acquiring, developing and commercializing safer and more effective therapeutics. For more information, visit www.tesarobio.com.

1 Incidence of chemotherapy-induced nausea and emesis after modern antiemetics: Perception vs. Reality. Grunberg, et al. Cancer. V100, Issue 10, May 2004.

CONTACT: Investor/Media Contact: Jennifer Davis Sr. Director, Corporate Development & Investor Relations +1.781.325.1116 or jdavis@tesarobio.com

Source:TESARO, Inc.